MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE VIPER2 CANNUALATED AWL

DEPUY-SYNTHES SPINE VIPER2 CANNUALATED AWL
Model Number 286715210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Review of the device history record identified no issues during the manufacturing or release of the product that could be attributed to the problem reported by the customer.The product was released accomplishing all quality requirements.Awaiting sample: a follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
During inspection on (b)(6) 2017 orthokit specialist found out 2 devices with damage: code 286725420, lot gm3982501 the introduction jammed inserter guide wire screw (holder).Code 286715210, lot ng41908 broke off one of the three teeth.
 
Additional Manufacturer Narrative
Visual examination of the returned device found a fracture located at the distal tip.Optical imaging revealed a static failure across the surface of the fracture.Hardness testing was also performed.Device was within specified guidelines.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be positively determined from the sample and the information provided.However, based on the fracture analysis evaluation, the likely cause of the tip breakage is static failure across the surface of the device.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 CANNUALATED AWL
Common Device Name
AWL
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6824488
Report Number1526439-2017-10706
Device Sequence Number872895
Product Code HWJ
UDI-Device Identifier10705034214009
UDI-Public(01)10705034214009
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Service Personnel
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number286715210
Device Catalogue Number286715210
Device Lot NumberNG41908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer09/18/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date09/21/2017
Patient Sequence Number1